How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10591
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Recently I have started itching all over, especially at night,

This answer was rated:

Recently I have started itching all over, especially at night, with no rash nor visible cause. I had eye surgery with mild sedation in IV and am wondering if that could be cause as I am very allergic and take antihistamines each night prior to bedtime. The itching has become almost unbearable disturbing my sleep. I researched dust mites but saw nothing relating to uncontrolled itching. Hopefully you will have a suggestion. Thank you.
Hi. My name isXXXXX and I am online and available to help you today. Thank you for your patience.

How long ago did you have the eye surgery?

Did your symptoms start on the first night after surgery?

Do you have any skin lesions/marks?

Do you have any other symptoms?

Do you have any medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.
Customer: replied 3 years ago.
Sept. 6
previous itching but condition severely exacerbated night of surgery
yes, all old and no rash to identify itching
not at present although subject to dermatits
other health problems but none pertaining to itching
yes: acid reflux--Prevacid; high cholesterol--Lipitor;diverticulosis, currently under control

This does sound like an allergic issue. I do not think it is from dust mites so no need to wash the bed linens everyday.

I very much doubt that your symptoms are secondary to your eye surgery or the anesthesia you got for it.

Could it be from your eye drops? That is a possibility, especially to the antibiotic drop. The Pred Forte would not be at fault here.

You might want to call your eye surgeon and see if she could prescribe a different antibiotic drop, or maybe even stop the antibiotic drop all together.

In addition I suggest you take 50mg of benadryl and claritin-D. If things improve, that is great. If they don't then I think the best way to get to the bottom of what is going on would be to consult with your doctor.

Does this make sense to you?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS
Dr. Rick and other Eye Specialists are ready to help you